Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Having lower abdominal pain while urinating. Any thoughts?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
My 10 yo son is complaining of lower abdominal ache that begins while urinating, and continues for a little bit after, then subsides. Ache is on both sides, but has also been more on the right side at times, not associated with his belly button. He is otherwise healthy, no other symptoms. He does not feel the need to urinate more frequently, no pain or burning in the tube when he urinates. He states this has been going on for about 2 months now, and not severe enough to remember to mention it before, but ongoing long enough now, he thought he better say something. Any thoughts?
Posted Wed, 1 Aug 2012 in Abdominal Pain
Answered by Dr. Pragnesh Vachharajani 2 hours later

Thanks for posting your query. I can appreciate your concern.

There are various reasons for abdominal pain while urination. The common ones are:

Other conditions of the urinary tract (kidneys, ureters, bladder and urethra) Conditions of reproductive system.

A symptomatic urine infection in child is not uncommon.

I think he needs medial examination and evaluation by doctor. After examination your doctor as per need may advise some investigations like urine examination and ultrasound to look for the probable cause.

In mean time, ask him to take plenty of fluids and regular diet. Ask him to avoid holding urine for long time.

I hope this helps.

Please feel free to ask again if you have something more to ask.

Wishing him great health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor